?

Log in

No account? Create an account
And Dr. K says - Redhead Rantings [entries|archive|friends|userinfo]
Lanette

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

And Dr. K says [Jan. 31st, 2008|01:37 pm]
Lanette
[Current Mood |soresore]

Well, he put me back on the higher dose of tylenol and said if it isn't better in a month to come back and we'll try Lyrica too. I'm going to need a wheelbarrow of money to pay my co-pays and a bigger bag to carry all of the drugs it takes to prop my lame painridden self up. He said not to add accupuncture until I know if this dose is working or not. He also asks me to try not standing on hard surfaces for long, even if that means that I need a "cooking stool" or something so I'm not standing there making my pain worse. Travel and exercise, while pain contributors, can't be removed right now. I will take my exercise a bit easier on the legs to prevent adding too much to the pain.

He also said I shouldn't feel like an animal hit with a tranquilizer dart when I take my migraine meds, so not to take them again as it sounds like I'm having an unexpected side effect.

Note to self and world: I'm not just chronic pain or illness. I'm a person who has this hated freaking annoying problem, but I have to make sure it doesn't define my life.
LinkReply

Comments:
[User Picture]From: thought1
2008-01-31 09:51 pm (UTC)
So basically, what you're saying is, "Die in pain, evil Pain!" Right? (:
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-01-31 10:04 pm (UTC)
Exactly! I may hate to recognize it, but right now at least, I'm disabled (with pain and nerve problems), so I need to take it easy where I can, and I guess, sit down while I cook?
(Reply) (Parent) (Thread)
[User Picture]From: thought1
2008-02-14 04:58 am (UTC)
You need one of those comfy, high, swivel stools. On wheels. Automated. Call it a Stoomba! (:
(Reply) (Parent) (Thread)
[User Picture]From: starrynytes4me
2008-02-14 03:33 pm (UTC)
I want a hovercraft disk controlled by my mind like the one Magento made out of metal in XMEN, only comfier. Can you get on inventing that? Will pay top $. :)
(Reply) (Parent) (Thread)
[User Picture]From: thought1
2008-02-26 05:21 am (UTC)
Unfortunately, I don't think you will pay top $ for this, because in this case, top $ means hundreds of millions and at least a decade of research.
(Reply) (Parent) (Thread)
[User Picture]From: starrynytes4me
2008-02-26 05:16 pm (UTC)
Well, true true, but maybe I can beta test them?
(Reply) (Parent) (Thread)
[User Picture]From: marymont
2008-01-31 10:26 pm (UTC)
Be careful with Lyrica. My husband is on it for RSD (CRPS) and one of the side effects is WEIGHT GAIN! It is, however, effective.
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-01-31 10:32 pm (UTC)
Yeah, I know. BUT I am still 9lbs under goal weight, and if I started gaining I could stop taking it before it got too out of hand. Also, if my pain was better I could exercise more consistently, so that would help keep the weight down.
(Reply) (Parent) (Thread)
[User Picture]From: vivaine666
2008-01-31 10:33 pm (UTC)
*hugs* I wish you didn't hurt. It sucks that my sister has less fun in life due to stupid pain that's in no way her fault. Especially after all you've done to get rid of it. Lame lame lame.
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-01-31 10:36 pm (UTC)
*hugs* Well, at least I've got some more hope to try other things if I don't start getting better with the higher dose of tylenol.
(Reply) (Parent) (Thread)
[User Picture]From: dorei
2008-01-31 11:43 pm (UTC)
have you tried TENS units before or something similar? Just curious. I know it's helped others.
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-01-31 11:50 pm (UTC)
Yes I have! Along with months of physical therapy.

The main issue is I have an actual nerve function problem, which means my nerve itself is injured. That is very hard to treat for pain. TENS helps a tiny bit, but really, just to treat the secondary symptoms of pain, like fatigue, muscle craps, my back and neck getting tight, my jaw hurting due to clenching the teeth when I sleep, that sort of thing. Meditation and massage also help the secondary symptoms as do baths.
(Reply) (Parent) (Thread)
[User Picture]From: anomalous_girl
2008-02-01 01:48 am (UTC)
I hope that you feel better soon. I hope that your new medicine helps.
(Reply) (Thread)
[User Picture]From: lilymd
2008-02-01 06:17 am (UTC)
I love that last line/note you wrote. It actually helped me feel tough right now, too. ;)
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-02-01 04:56 pm (UTC)
*hugs* Thanks. It helps me on bad days to remember that.
(Reply) (Parent) (Thread)
[User Picture]From: xvanillaxgirlx
2008-02-01 08:22 am (UTC)
Have you ever thought of seeing a natropath and chinese herbalist for your problems?? I knwo i sound like such a hippy... but they have really helped me over the years from pain to such minor things i never knew were connected... Worth a shot.. :) get well soon xoxox
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-02-01 04:55 pm (UTC)
Yes. I have tried it. Many things help with the extra symptoms of the pain, but the treatments are expensive and do not last for me because the problem is in the nerve itself.
(Reply) (Parent) (Thread)
[User Picture]From: xvanillaxgirlx
2008-02-02 01:20 am (UTC)
I am so sorry to hear, you poor thing. No one deserves to be in pain all the time...does your health insurance cover any of your medications so you are not always out of pocket?? I know in America you have quite a poor health system.. Makes me realise how lucky i am here in australia, if you suffer from chronic pain etc and you need a variety of very expensive medications, your doctor fills in this form to get you a health care card, which is covered by the government. This entitles you to a drastic percentage off all medications, for example; i was on panedine forte for a shoulder injury, it was costing $60 per box, with the card cut dwn to $4... you can also get this card if you are on welfare, or a student as well.
(Reply) (Parent) (Thread)
[User Picture]From: starrynytes4me
2008-02-02 01:27 am (UTC)
I am lucky to have medical insurance. It pays for medications based on how much they cost. If I can get it generic, it is $5. If not, I pay $25 per month. Right now my total medication co-pays are $85 per month (down from over $100). My insurance is pretty good. Without it it would cost $1000 a month.
(Reply) (Parent) (Thread)
[User Picture]From: gonzy317
2008-02-01 04:08 pm (UTC)
my mom took lyrica for a while for her neuropathy (from diabetes). She said it did help the pain, but she gained a ton of weight and felt like she was in a constant fog all the time. Also started having some serious edema (swelling/water retension) that was becoming dangerous, so she stopped it. I hope if you do end up on it, that you don't have any s/e from it. Cause they weren't fun.

Hoping extra tylenol is all you need!!
(Reply) (Thread)
[User Picture]From: starrynytes4me
2008-02-01 04:56 pm (UTC)
Well, if I do take it I'll have to keep an eye on it. If I am still doing the same exercise/eating and gain more than 7lbs I'll quit. It wouldn't hurt me to gain up to goal again. One day in to more tylenol and I'm feeling a bit better. Hopefully it lasts.
(Reply) (Parent) (Thread)